Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 26, NWS Eureka, CA

March 22, 2014

NWS Eureka, CA issued this small craft advisory at Mar 22, 2014, 2:30 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2014, 2:30 PM PDT (21:30 UTC)
Expired
Mar 23, 2014, 9:00 AM PDT
In force
19 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WHUS76 KEKA 222130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT SAT MAR 22 2014

PZZ470-475-230530-
/O.CAN.KEKA.GL.W.0007.000000T0000Z-140322T2200Z/
/O.NEW.KEKA.SC.Y.0026.140322T2130Z-140323T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PDT SAT MAR 22 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM SUNDAY. THE GALE WARNING
HAS BEEN CANCELLED.

* WINDS...20 TO 25 KT NORTHERLY WINDS WILL CONTINUE TO EASE
  OVERNIGHT TO 15 TO 20 KT SUNDAY MORNING.

* WAVES...STEEP NORTHERLY WAVES OF 9 FT AT 8 SECONDS WILL SUBSIDE
  QUICKLY INTO SUNDAY WHILE A WESTERLY LONG PERIOD WAVE OF 6 FT AT
  16 SECONDS BECOMES DOMINATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-222230-
/O.CAN.KEKA.SC.Y.0025.000000T0000Z-140323T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
230 PM PDT SAT MAR 22 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

PZZ455-222230-
/O.CAN.KEKA.SC.Y.0025.000000T0000Z-140323T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 PM PDT SAT MAR 22 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
520 
WHUS76 KEKA 230401
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
901 PM PDT SAT MAR 22 2014

PZZ470-475-231200-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-140323T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
901 PM PDT SAT MAR 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY. 

* WINDS...15 TO 25 KT NORTHERLY WINDS WILL CONTINUE TO EASE
  OVERNIGHT TO 15 TO 20 KT SUNDAY MORNING.

* WAVES...STEEP NORTHERLY WAVES OF 9 FT AT 8 SECONDS WILL 
  SUBSIDE QUICKLY INTO SUNDAY WHILE A WESTERLY LONG PERIOD WAVE 
  OF 6 FT AT 16 SECONDS BECOMES DOMINATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
720 
WHUS76 KEKA 231013
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 AM PDT SUN MAR 23 2014

PZZ470-475-231600-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-140323T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
313 AM PDT SUN MAR 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS
MORNING...

* WINDS...N 15 TO 20 KT...DIMINISHING THROUGH THE AFTERNOON.

* WAVES...STEEP NORTHERLY WAVES OF 7 FT AT 7 SECONDS WILL SUBSIDE
  QUICKLY WHILE A WESTERLY LONG PERIOD WAVE OF 6 FT AT 14 SECONDS
  BECOMES DOMINATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 4:32 AM PDT, 9 hours 58 minutes earlier.

Area forecast discussion, Mar 22, 4:32 AM PDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
432 AM PDT SAT MAR 22 2014

.SYNOPSIS...HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN
THROUGH THE WEEKEND WITH DRY CONDITIONS AND GRADUALLY WARMING
TEMPERATURES. PRECIPITATION CHANCES WILL INCREASE MONDAY NIGHT AND
TUESDAY AS A STORM SYSTEM APPROACHES THE REGION. UNSETTLED
CONDITIONS WILL PERSIST THROUGH THE REST OF THE UPCOMING WEEK.

&&

.DISCUSSION...OTHER THAN SOME THIN WISPS OF CIRRUS AND LOW
CLOUDS IN THE EEL RIVER VALLEY...IR SAT PIX HAVE REMAINED MOSTLY
CLEAR OVERNIGHT. THIS...COUPLED WITH LIGHT WINDS...HAS ALLOW
TEMPERATURES TO FALL INTO THE 30S ACROSS MOST OF THE AREA. FROST
ADVISORY LOOKS GOOD FOR INTERIOR MENDOCINO COUNTY. SOME COLDER
SPOTS IN THE REDWOOD COAST ZONE MAY HAVE SOME PATCHY FROST AS WELL
BEFORE SUNRISE.

A LOW AMPLITUDE RIDGE OVER THE E PACIFIC WILL SHARPEN THIS WEEKEND
AS AN UPPER LOW DEEPENS NEAR 45N/155W AND SHIFTS E. AS A RESULT...
SUNNY TO PARTLY CLOUDY SKIES AND SLOWLY WARMING TEMPERATURES WILL
BE THE RULE INTO EARLY NEXT WEEK. MODELS CONTINUE TO INDICATE ENUF
MOISTURE AND LOW-LEVEL INVERSION TO ALLOW SOME NIGHTTIME LOW
CLOUDS TO FORM NEAR THE COAST...PARTICULARLY NEAR HUMBOLDT BAY...
THE EEL RIVER DELTA...AND COASTAL MENDOCINO COUNTY. THIS CLOUD
COVER SHOULD ERODE NICELY EACH DAY WITH DIURNAL MIXING. PATCHY
FROST IS POSSIBLE AGAIN EARLY SUN MORNING...MAINLY IN NORMALLY
COLDER AREAS OF INTERIOR MENDOCINO COUNTY.

UNSETTLED WX WILL ARRIVE LATE MON AND MON NIGHT AND PERSIST THRU
MUCH OF THE REMAINDER OF THE UPCOMING WORK WEEK AND POSSIBLY INTO
NEXT WEEKEND. 7-DAY WPC PRECIP ACCUMULATIONS ARE OVER 6 INCHES
NEAR THE OR/CA BORDER WITH LIGHTER AMOUNTS AS YOU PROGRESS S. THE
TIMING OF THE HEAVIEST PRECIP IS STILL IN QUESTION. IT APPEARS THE
FIRST BATCH OF RAIN WILL ARRIVE BY MON EVENING. A SECOND HEAVIER
SHOT OF RAIN SHOULD ARRIVE TUE AFTERNOON THRU TUE NIGHT. MODELS
HAVE ANOTHER BAND OF RAIN IMPACTING THE AREA NEXT WEEKEND. IN
BETWEEN THE HEAVIER RAINS...MORE SHOWERY PRECIP IS EXPECTED. ALTHO
SNOW LEVELS ARE FORECAST TO BE HIGH FOR MUCH OF THE COMING
WEEK...LEVELS MAY DROP TO AS LOW AS 3500 FT ON THU AS UPPER LOW
DAMPENS INTO A TROF AND SHIFTS OVER THE AREA. /SEC

&&

.AVIATION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO
BUILD OVER THE WEST COAST TODAY RESULTING IN MOSTLY VFR CONDITIONS
ACROSS NORTHWEST CALIFORNIA THROUGH TONIGHT. SOME LOW LEVEL STRATUS
HAS FORMED NORTH OF CAPE MENDOCINO INTO THE EEL RIVER VALLEY. THESE
LOW CLOUDS WILL DISSIPATE QUICKLY THIS MORNING AND THEN REDEVELOP
AGAIN TONIGHT. THERE IS POTENTIAL FOR THE STRATUS TO SNEAK UP TO
NEAR ACV AND IMPACT THE TERMINAL FOR AN HOUR OR TWO AROUND
SUNRISE...HOWEVER WITH PROBABILITIES OF THIS OCCURRING VERY LOW AT
THIS TIME...A CEILING IS NOT INCLUDED IN THE ACV TAF. RPA

&&

.MARINE...HIGH PRESSURE HAS STARTED TO WEAKEN OVER THE EASTERN
PACIFIC AS AN UPPER LEVEL RIDGE BEGINS TO MOVE EAST OVER THE WEST
COAST. GUSTS TO OVER GALE FORCE WILL LIKELY CONTINUE OVER THE OUTER
WATERS THROUGH AROUND MIDDAY SO THE GALE WARNING FOR THE OUTER
WATERS HAS BEEN EXTENDED A FEW MORE HOURS. OTHERWISE SEAS AND WINDS
WILL SUBSIDE TODAY INTO TONIGHT ALLOWING ALL HEADLINES TO FALL ON
SUNDAY. SUNDAY NIGHT INTO EARLY MONDAY LOOKS LIKE THE BEST TIME
FRAME FOR VERY LOW SEAS AND LIGHT WINDS OVER THE WATERS AS THE NEXT
STORM SYSTEM TAKES SHAPE OVER THE EAST-CENTRAL PACIFIC LEAVING A
WEAK PRESSURE GRADIENT OVER THE COASTAL WATERS.

THIS STORM SYSTEM AND UPPER TROUGH WILL MOVE EAST TOWARD THE PACIFIC
NORTHWEST ON MONDAY RESULTING IN INCREASING SOUTHERLY WINDS AND SEAS
MONDAY EVENING AND OVERNIGHT. SMALL CRAFT CRITERIA WINDS ARE NOW
LOOKING MORE LIKELY MONDAY NIGHT INTO TUESDAY AS MODELS HAVE TRENDED
TOWARD A STRONGER COASTAL JET. UNSETTLED CONDITIONS WILL LIKELY
PERSIST INTO LATE NEXT WEEK AS A MORE ACTIVE WEATHER PATTERN RETURNS
FOR THE WEST COAST. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY UNTIL 9 AM THIS MORNING CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM SUN PZZ450.
     SMALL CRAFT ADVISORY UNTIL 9 PM THIS EVENING PZZ455.
     GALE WARNING UNTIL 1 PM THIS AFTERNOON PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 22, 8:27 AM PDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
827 AM PDT SAT MAR 22 2014

CAZ001>004-076-231530-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
827 AM PDT SAT MAR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:38 PM PDTFrost AdvisoryEKA17 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.